Couldn't find what you looking for?

TRY OUR SEARCH!

I am wanting to ask a question to anyone who has or is taking insulin.  I have to take regular insulin if my blood sugar is in a certain range.  I have to do this before every meal and at bedtime, so about 4 x a day.  I have been finding that every time I give myself an insulin shot, I experience nausea.  I haven't thrown up but I feel really sick and I don't want to eat anything.  Is there something about the insulin that I need to do so that I don't get sick all the time?  If anyone knows of a good remedy to help with the nausea, that would be great, too!  My sugars start to fall if I get sick and don't get anything in my stomach. 

Loading...

Nausea could occur if you are taking insulin and it's causing a drop in blood sugar... TOO LOW of a drop.  Have you checked your blood glucose reading after injecting the insulin?  When people experience hypoglycemia, it can cause symptoms like nausea or shakiness.  Generally, insulin shouldn't be causing nausea.  Your physician should look at adjusting your insulin level because they may be too high of a dose.  He may also just recommend an adjustment on your food intake. However, this situation needs to be looked into as soon as possible. 

If your readings are below 200 and an injection is causing hypoglycemia, you may want to skip the insulin for a reading <200mg/dl just so you don't go into a low. Or better yet, you can eat an extra 15 grams of carbs at your meal and see if it makes any difference. You may be able to call the doctor about this issue and the nurse can get back to you about what adjustments can be made.  You should be diligent when watching your blood glucose readings.  Your body will tell you for the most part if something is not right so if you are feeling sick, check that blood sugar!

Reply

Loading...